Alert archive / Indiana / Special Weather Statements in 2020
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 12, 2020, 2:21 PM EDT for Whitley County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2020, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 12, 2020, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
County Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 28 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS83 KIWX 121821
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
221 PM EDT Sun Jul 12 2020
INZ017-121900-
Whitley-
221 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITLEY COUNTY...
At 220 PM EDT, a strong thunderstorm was located near Tri-lakes,
moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Tri-lakes around 225 PM EDT.
Columbia City around 235 PM EDT.
Other locations impacted by this storm include Lorane, Raber,
Collins, Goose Lake, Coesse and Peabody.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4108 8560 4125 8560 4127 8546 4127 8543
4117 8534 4106 8534
TIME...MOT...LOC 1820Z 318DEG 13KT 4121 8555
$$
HAIL...0.25
WIND...40MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:03 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 12, 1:03 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 103 PM EDT Sun Jul 12 2020 .SYNOPSIS... Issued at 918 PM EDT Sat Jul 11 2020 A few lucky folks may see some passing rain showers tonight, mainly those toward the interstate 65 corridor. Those headed to Lake Michigan beaches should note that high waves and dangerous currents are expected in the afternoon. Heat and humidity increase through the week. && .SHORT TERM...(Today and Tonight) Issued at 253 AM EDT Sun Jul 12 2020 Latest radar trends showing convective complex continues to weaken as it moves south of the forecast area...just clipping our far SW CWA. Water vapor imagery showing short wave trough axis rotating out of the mid-MS valley with associated surface frontal wave near the central IL/IN border. These latest trends casting doubt on precip chances for our area today...but HREF members still re-developing convection ahead of secondary frontal boundary dropping southward out of Michigan...forecast soundings lend support for this with at least some instability...CAPE around 1000J/kg...and latest KIWX radar loop showing scattered development just to the NW. So going forecast of slight/low chance POPs for today still on track and plan to continue. Upper trough axis exits to the east this evening and surface ridge begins to build into the area tonight bringing dry forecast along with less humid air mass that will drop lows down to around 60F. && .LONG TERM...(Monday through Saturday) Issued at 253 AM EDT Sun Jul 12 2020 Weak surface ridging extending down through the great lakes and midwest will bring dry weather to the area Mon-Tue. Less humid air mass will have temperatures comfortably near or just below normal Monday with highs 80-85 and lows u50s-near 60 before warming back to at or above normal Tuesday as mid level ridge axis shifts eastward over the area bringing modest 30-50m height rises. Short wave energy ejecting from the base of closed upper low over northern Manitoba will send next system into the great lakes region mid-week. Latest deterministic model runs ECMWF/GFS/CMC in pretty good agreement on timing centered around Wednesday night and majority of GEFS members also favor this timing. Model blend capturing this trend despite spreading some low chance POPs too far back into Tue night. Flow then becomes increasingly zonal over the region and therefore lower confidence in subsequent short wave timing. Surface frontal boundary takes on more of an E/W orientation and stalls out in this zonal pattern further complicating efforts to find targets of opportunity to eliminate low chances POPs days 5-7. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1249 PM EDT Sun Jul 12 2020 Convection is expected near the KFWA terminal for the first few hours of the 18z TAF issuance while the clearing light has already moved through KSBN. Did go ahead and include a tempo group for KFWA given additional convection developing north of the terminal. The clearing line should move through the terminal around 20z which will given way to VFR conditions at both terminals through the remainder of this 118z forecast window. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through late tonight for INZ003. MI...Beach Hazards Statement through late tonight for MIZ077. OH...NONE. LM...Small Craft Advisory until 4 AM EDT Monday for LMZ043-046. && SYNOPSIS...Brown SHORT TERM...JAL LONG TERM...JAL AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 12, 4:23 AM EDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 423 AM EDT Sun Jul 12 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-130830- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 423 AM EDT Sun Jul 12 2020 /323 AM CDT Sun Jul 12 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 423 AM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Conditions hazardous to small vessels are expected Sunday into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-130830- La Porte-Berrien- 423 AM EDT Sun Jul 12 2020 /323 AM CDT Sun Jul 12 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. There is a high swim risk for Lake Michigan beaches along Berrien and La Porte counties on Sunday. Life-threatening waves and currents are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 1:51 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Northern Indiana 151 PM EDT Sun Jul 12 2020 INZ009-018-121815- De Kalb-Allen- 151 PM EDT Sun Jul 12 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN AND SOUTHEASTERN DE KALB COUNTIES... At 151 PM EDT, a strong thunderstorm was located near Grabill, or 8 miles south of Auburn, moving east at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Grabill, Leo-cedarville, Harlan, Cuba and Spencerville In Dekalb County. This includes the following highways... Interstate 469 between mile markers 26 and 30. Interstate 69 in Indiana between mile markers 315 and 323. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4117 8513 4131 8508 4130 8483 4112 8493 TIME...MOT...LOC 1751Z 281DEG 9KT 4124 8504 HAIL...0.25IN WIND...30MPH MCS
Special weather statement, Jul 12, 1:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
157 PM EDT Sun Jul 12 2020
INZ033-034-121830-
Jay-Blackford-
157 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BLACKFORD AND
NORTHWESTERN JAY COUNTIES...
At 156 PM EDT, a strong thunderstorm was located near Montpelier, or
near Hartford City, moving south at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hartford City, Dunkirk, Montpelier, Pennville, Center, Blaine,
Balbec, Trenton, Mill Grove and Como.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4038 8522 4038 8534 4054 8537 4057 8524
4057 8518 4038 8501 4037 8522
TIME...MOT...LOC 1756Z 337DEG 12KT 4050 8527
HAIL...0.25
WIND...30MPH
MCSSpecial weather statement, Jul 12, 2:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
216 PM EDT Sun Jul 12 2020
OHZ015-121845-
Paulding-
216 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PAULDING COUNTY...
At 215 PM EDT, a strong thunderstorm was located 7 miles west of
Continental, or 10 miles south of Defiance, moving east at 5 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will remain over mainly rural areas of east central
Paulding County, including the following locations... Charloe,
Melrose and Oakwood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4105 8439 4110 8451 4118 8445 4117 8434
4109 8434
TIME...MOT...LOC 1815Z 291DEG 5KT 4113 8441
HAIL...0.25
WIND...40MPH
JBALLSpecial weather statement, Jul 12, 2:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
218 PM EDT Sun Jul 12 2020
INZ018-121845-
Allen-
218 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN COUNTY...
At 218 PM EDT, a strong thunderstorm was located near Churubusco, or
9 miles northwest of Fort Wayne. The storm is nearly stationary.
This storm will be near...
Northwest Fort Wayne around 225 PM EDT.
Other locations impacted by this storm include Wallen, Lake Everett
and Arcola.
This includes Interstate 69 in Indiana between mile markers 304 and
311.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4105 8533 4117 8534 4118 8533 4118 8531
4120 8531 4125 8521 4106 8511
TIME...MOT...LOC 1818Z 355DEG 4KT 4115 8528
HAIL...0.25
WIND...30MPH
JBALLLocal storm report, Jul 12, 2:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
221 PM EDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 4 WNW LEO-CEDARVILLE 41.24N 85.08W
07/12/2020 E0.50 INCH ALLEN IN PUBLIC
HEAVY RAIN REPORTED AS WELL.
&&
MSLSpecial weather statement, Jul 12, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
221 PM EDT Sun Jul 12 2020
INZ017-121900-
Whitley-
221 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITLEY COUNTY...
At 220 PM EDT, a strong thunderstorm was located near Tri-lakes,
moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Tri-lakes around 225 PM EDT.
Columbia City around 235 PM EDT.
Other locations impacted by this storm include Lorane, Raber,
Collins, Goose Lake, Coesse and Peabody.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4108 8560 4125 8560 4127 8546 4127 8543
4117 8534 4106 8534
TIME...MOT...LOC 1820Z 318DEG 13KT 4121 8555
HAIL...0.25
WIND...40MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:16 AM EDT | Special Weather Statement | IWX | Cass, Pulaski, White | 59 min |
| Jul 12, 10:55 AM EDT | Special Weather Statement | IWX | Adams | 35 min |
| Jul 12, 11:47 AM EDT | Areal Flood Advisory | IWX | Adams | 58 min |
| Jul 12, 11:57 AM EDT | Special Weather Statement | IWX | Huntington | 33 min |
| Jul 12, 12:14 PM EDT | Special Weather Statement | IWX | Wells | 46 min |
| Jul 12, 12:36 PM EDT | Special Weather Statement | IWX | Wells | 24 min |
| Jul 12, 12:42 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 33 min |
| Jul 12, 1:18 PM EDT | Special Weather Statement | IWX | DeKalb | 27 min |
| Jul 12, 1:26 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 34 min |
| Jul 12, 1:51 PM EDT | Special Weather Statement | IWX | Allen | 24 min |
| Jul 12, 1:57 PM EDT | Special Weather Statement | IWX | Blackford | 33 min |
| Jul 12, 2:18 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Jul 12, 2:22 PM EDT | Special Weather Statement | IWX | Jay | 23 min |
| Jul 12, 2:53 PM EDT | Special Weather Statement | IWX | Whitley | 37 min |
| Jul 12, 2:16 PM EDT | Special Weather Statement | IWX | Paulding | 29 min |
| Jul 12, 2:24 PM EDT | Special Weather Statement | IWX | Putnam | 36 min |
Nearby
Special Weather Statements in Indiana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.